Radiocontrast anaphylaxis with failure of premedication

D. L. Worthley, D. Gillis, F. Kette, William Smith

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)

Abstract

Radiocontrast media (RCM) is used commonly in clinical practice, and can be associated with significant adverse effects. We report a patient who experienced severe anaphylaxis after being given multiple drugs. Challenge testing established allergy to both RCM and ceftriaxone. Premedication did not prevent recurrence of anaphylaxis on repeat challenge with RCM. The haemodynamic and serum tryptase consequences of the challenges are discussed, and a summary of RCM allergy is provided.

Original languageEnglish
Pages (from-to)58-60
Number of pages3
JournalInternal Medicine Journal
Volume35
Issue number1
DOIs
Publication statusPublished - Jan 2005

Keywords

  • Allergy
  • Anaphylaxis
  • Ceftriaxone
  • Radiocontrast media
  • Tryptase

ASJC Scopus subject areas

  • Internal Medicine

Cite this